Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 44, NWS Phoenix, AZ

August 21, 2014Imperial County, California

NWS Phoenix, AZ issued this flash flood warning at Aug 21, 2014, 3:13 PM PDT for Imperial County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2014, 3:13 PM PDT (22:13 UTC)
Expired
Aug 21, 2014, 6:15 PM PDT
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Imperial County, CA

The radar

The Yuma radar (KYUX), 91 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Yuma Intl Airpor, AZ (KYUM), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Yuma Intl Airpor, AZ at 12:00Z on 2014-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Yuma Intl Airpor, AZ at 12:00Z on 2014-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
241 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WGUS55 KPSR 212213
FFWPSR
CAC025-220115-
/O.NEW.KPSR.FF.W.0044.140821T2213Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
313 PM PDT THU AUG 21 2014

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...

* UNTIL 615 PM PDT

* AT 310 PM PDT...THUNDERSTORMS WITH VERY HEAVY RAIN WERE OCCURRING 
FROM CALIPATRIA TO GLAMIS. RAINFALL AMOUNT OF ONE TO TWO INCHES HAVE 
BEEN ESTIMATED BY RADAR WHICH WILL CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND AND
  CALIPATRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
      3290 11489 3308 11562

$$

18
3 follow-up statements
585 
WGUS75 KPSR 212251
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
351 PM PDT THU AUG 21 2014

CAC025-220115-
/O.CON.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
351 PM PDT THU AUG 21 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL IMPERIAL COUNTY...

AT 348 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHTER RAIN ACROSS THE AREA...HOWEVER UP TO TWO INCHES OF RAIN HAD 
FALLEN SINCE 2 PM...CAUSING FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
      3290 11489 3308 11562

$$

18
781 
WGUS75 KPSR 212347
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
447 PM PDT THU AUG 21 2014

CAC025-220115-
/O.CON.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
447 PM PDT THU AUG 21 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL IMPERIAL COUNTY...

AT 444 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
ONLY LIGHT RAIN OVER THE AREA...HOWEVER ESTIMATES OF ONE TO TWO 
INCHES OF RAIN EARLIER IN THE AFTERNOON WILL KEEP THE THREAT OF 
FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NILAND AND
CALIPATRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

&&

LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
      3290 11489 3308 11562

$$

18
446 
WGUS75 KPSR 220113
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
613 PM PDT THU AUG 21 2014

CAC025-220123-
/O.EXP.KPSR.FF.W.0044.000000T0000Z-140822T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IMPERIAL CA-
613 PM PDT THU AUG 21 2014

...THE FLASH FLOOD WARNING FOR CENTRAL IMPERIAL COUNTY HAS BEEN 
REPLACED BY A FLOOD WARNING AS HIGHWAY 78 AND LOCAL ROADS HAVE BEEN 
CLOSED DUE TO HIGH WATER...

LAT...LON 3321 11568 3330 11562 3307 11486 3294 11478
      3290 11489 3308 11562

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 2:47 PM PDT, 26 minutes earlier.

Area forecast discussion, Aug 21, 2:47 PM PDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
247 PM MST THU AUG 21 2014

.SYNOPSIS...
THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON AND EVENING AS AN UPPER LEVEL LOW
PRESSURE SYSTEM MOVES THROUGH THE AREA. STORM CHANCES WILL DECREASE
FRIDAY AND THROUGH THE WEEKEND AS DRIER AIR OVERSPREADS THE AREA.
BELOW NORMAL TEMPERATURES ARE FORECAST THROUGH SATURDAY...GRADUALLY
RETURNING TO NORMAL EARLY NEXT WEEK.

&&

.DISCUSSION...
THUNDERSTORM ACTIVITY HAS RAPIDLY PICKED UP THIS AFTERNOON ACROSS
OUR SOUTHEAST CALIFORNIA ZONES...THE LOWER COLORADO RIVER VALLEY...
AND AS FAR EAST AS CENTRAL LA PAZ AND YUMA COUNTIES. SOME OF THESE
STORMS HAVE QUICKLY CLUSTERED AND EVOLVED TO SEVERE STATUS WITH
STRONG WINDS IN EXCESS 55KT...OTHER ISOLATED STORMS HAVE BEEN
EFFICIENT RAIN PRODUCERS WITH RADAR RAINFALL ESTIMATES OF 1-2 INCHES
PER HOUR.

CLOUD COVER AND COOLER TEMPERATURES ACROSS SOUTH-CENTRAL ARIZONA
CREATED A MORE STABLE ENVIRONMENT AND THUS TOOK A BITE OUT OF THE
CONVECTIVE POTENTIAL THIS AFTERNOON AND HAS KEPT STORM ACTIVITY TO A
MINIMUM SO FAR. THE HIGH AT PHOENIX PEAKED OUT AT 88 DEGREES AND
THAT WAS AT 10 AM THIS MORNING. HOWEVER...AS THE LOW GRADUALLY
SHIFTS EAST...THE COLD CORE 500MB TEMPS/-10 TO 12C/ WILL EVENTUALLY
MOVE OVER SOUTH-CENTRAL ARIZONA...IMPROVING LAPSE RATES/INSTABILITY.
EXPECT SHOWERS/THUNDERSTORMS TO FORM AND EVENTUALLY SPREAD EAST
ACROSS MARICOPA COUNTY/PHOENIX METROPOLITAN AREA BY EARLY
EVENING...CONTINUING INTO THE HIGHER TERRAIN OF SOUTHERN GILA
COUNTY...NORTHERN AND EASTERN ARIZONA BEFORE MIDNIGHT.

THE LOW WILL MOVE MOVE ACROSS THE STATE TONIGHT...THE TROUGH AXIS
EXPECTED TO BE DRAPED ACROSS THE CENTRAL ARIZONA BY LATE FRIDAY
MORNING. MID LEVEL FLOW BEHIND THE DEPARTING TROUGH TURNS SHARPLY
OUT OF THE WEST LATE TONIGHT INTO FRIDAY...SO MOISTURE GETS SCOURED
OUT AND THE FLOW BECOMES LESS FAVORABLE FOR STORMS FRIDAY AFTERNOON.
WOULD ANTICIPATE THAT THE ATMOSPHERE WILL BE PRETTY WORKED OVER AND
MORE STABLE ACROSS OUR ENTIRE FORECAST AREA FROM THIS EVENINGS
ACTIVITY THAT LITTLE IN THE WAY OF CONVECTIVE STORMS WILL
MATERIALIZE FRIDAY. STILL KEEPING SLIGHT CHANCE POPS GOING ACROSS
SOUTHERN GILA COUNTY FOR FRIDAY AFTERNOON...AND MUCH OF THE SAME IS
EXPECTED FOR SATURDAY AND SUNDAY AS LOW LEVEL MIXING RATIOS CONTINUE
TO FALL TO AROUND 5-6 G/KG THIS WEEKEND. DAYTIME TEMPERATURES WILL
CONTINUE TO BE BELOW NORMAL AS WE END THE WEEK...HOLDING IN THE MID
TO UPPER 90S OVER THE LOWER DESERTS FRIDAY AFTERNOON...BARLEY
BREAKING THE 100 DEGREE MARK SATURDAY AFTERNOON...AND A FEW MORE
DEGREES OF WARMING FOR SUNDAY.

THERE IS A GENERAL AGREEMENT AMONG THE OPERATIONAL MODELS AND
ENSEMBLES THAT MOISTURE WILL RETURN TO THE AREA MONDAY/TUESDAY...
ALTHOUGH AT THIS POINT THERE DOES NOT APPEAR TO BE ANY CLEAR SIGNALS
ON WHICH DAY WILL BE ACTIVE. GOING TO RETAIN A LOW-GRADE MONSOON POP
FORECAST EACH AFTERNOON MONDAY THROUGH THURSDAY ALONG WITH NEAR
NORMAL TEMPERATURES.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
PERSISTENT CLOUDINESS HAS KEPT TEMPERATURES WELL BELOW NORMAL ACROSS
THE AREA. CONSEQUENTLY...INSTABILITY IS DIMINISHED AND THE THREAT
FOR THUNDERSTORMS HAS DECREASED. HOWEVER...INSTABILITY WILL INCREASE
AGAIN LATE THIS AFTERNOON AND THIS EVENING AS AN AREA OF LOW
PRESSURE MOVES INTO SOUTHWESTERN AZ. ISOLATED TO SCATTERED STORMS
ARE POSSIBLE ACROSS THE PHOENIX AREA...PARTICULARLY IN THE 01Z-05Z
PERIOD. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...STRONG TO SEVERE WIND GUSTS AND PERHAPS EVEN LARGE HAIL. CIGS
MAY ALSO LOWER TO AROUND 7K FT WITH OCCASIONAL VSBY RESTRICTIONS
BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 06Z WITH A BREAK IN THE
MONSOON ACTIVITY BEGINNING FRIDAY.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON
AT BOTH KIPL AND KBLH. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HEAVY RAIN...STRONG TO SEVERE WIND GUSTS AND LARGE HAIL.
CIGS MAY ALSO LOWER TO AROUND 6K FT WITH OCCASIONAL VSBY
RESTRICTIONS BELOW 6SM. CONDITIONS WILL IMPROVE AFTER 04Z WITH A
BREAK IN THE MONSOON ACTIVITY BEGINNING FRIDAY.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
HUMIDITIES TREND DOWNWARD SOME MORE OVER THE WEEKEND BEFORE
REBOUNDING SOME NEXT WEEK. AIR WILL BE DRIEST OVER SOUTHEAST
CALIFORNIA AND HAINES INDEX VALUES CLIMB TO 5 BEFORE IMPROVING BY
TUESDAY. HAINES VALUES WILL BE SIGNIFICANTLY LOWER EAST OF THERE DUE
TO BETTER MOISTURE. OVERNIGHT RECOVERY WILL REMAIN GOOD...LESS SO
OVER SOUTHEAST CALIFORNIA. STORM CHANCES WILL BE SLIGHT AND LIMITED
TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA THROUGH
TUESDAY...EXPANDING WESTWARD WEDNESDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/LEINS
AVIATION...HIRSCH
FIRE WEATHER...AJ
Hazardous weather outlook, Aug 21, 2:33 AM PDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
233 AM MST THU AUG 21 2014

AZZ020>028-CAZ030>033-221400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
233 AM MST THU AUG 21 2014 /233 AM PDT THU AUG 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL
ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL
ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL
ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION
TODAY. VERY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES...RESULTING IN FLOODING
OF LOW LYING AREAS AND WASHES. IN ADDITION TO THE HEAVY RAIN...VERY
STRONG DAMAGING WINDS ARE LIKELY WITH THE STRONGEST STORMS ALONG WITH
FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 21, 1:14 PM PDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
114 PM MST THU AUG 21 2014

CAZ030-032-212045-
RIVERSIDE CA-
114 PM PDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 145 PM PDT

AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR DESERT CENTER...MOVING NORTHWEST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   EAGLE MTN...

LAT...LON 3380 11569 3391 11550 3369 11536 3361 11550
TIME...MOT...LOC 2015Z 148DEG 15KT 3372 11549

18
Special weather statement, Aug 21, 1:32 PM PDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
132 PM MST THU AUG 21 2014

CAZ033-212115-
IMPERIAL CA-
132 PM PDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA

UNTIL 215 PM PDT

AT 130 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL CENTRO...MOVING NORTH AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
   EL CENTRO...
   EL CENTRO NAVAL AIRFIELD...
   IMPERIAL...
   HOLTVILLE...

LAT...LON 3303 11572 3298 11526 3267 11537 3264 11569
      3264 11576
TIME...MOT...LOC 2033Z 193DEG 12KT 3274 11555

18
Special weather statement, Aug 21, 2:26 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
226 PM MST THU AUG 21 2014

CAZ032-033-212215-
RIVERSIDE CA-IMPERIAL CA-
226 PM PDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EXTREME SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA

UNTIL 315 PM PDT

AT 224 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF BRAWLEY...MOVING NORTHEAST
AT 15 MPH.

WIND GUSTS UP TO 50 MPH...BLOWING DUST...AND SMALL HAIL ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL IMPERIAL COUNTY...
  RURAL NORTHERN IMPERIAL COUNTY...
  RURAL SOUTHERN RIVERSIDE COUNTY...

LAT...LON 3343 11539 3326 11492 3302 11524 3314 11549
TIME...MOT...LOC 2126Z 215DEG 11KT 3313 11534

18
Local storm report, Aug 21, 2:44 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
244 PM MST THU AUG 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     3 ESE IMPERIAL          32.83N 115.50W
08/21/2014                   IMPERIAL           CA   TRAINED SPOTTER

            MULTIPLE TELEPHONE POLES DOWN ALONG HWY 111 NEAR
            WORTHINGTON ROAD. SEMI TRAILER ALSO OVERTURNED ON THE
            ROAD...EMERGENCY CREWS ON SCENE.

&&

EVENT NUMBER PSR1400235

NOLTE
Special weather statement, Aug 21, 2:55 PM PDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST THU AUG 21 2014

AZZ020-025-026-CAZ031>033-212245-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
255 PM PDT THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 345 PM PDT/345 PM MST/

AT 253 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES SOUTHWEST
OF PALO VERDE TO 16 MILES SOUTH OF CIBOLA TO 9 MILES WEST OF MARTINEZ
LAKE...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...LOCALLY DENSE BLOWING DUST...AND HEAVY
RAIN ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   CIBOLA...
   PALO VERDE...

LAT...LON 3363 11500 3346 11459 3324 11432 3281 11462
      3301 11486 3325 11519
TIME...MOT...LOC 2155Z 206DEG 19KT 3329 11508 3314 11478
          3296 11462

18
Special weather statement, Aug 21, 2:57 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
257 PM MST THU AUG 21 2014

AZZ025-026-CAZ031-033-212230-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
257 PM MST THU AUG 21 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 330 PM MST/330 PM PDT/

AT 253 PM PDT/253 PM MST/...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF MARTINEZ LAKE TO ARABY TO 10 MILES SOUTHEAST OF SAN
LUIS...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND LOCALLY DENSE BLOWING DUST ARE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
   MARTINEZ LAKE... BLAISDELL... FORTUNA FOOTHILLS AND  KINTER...
   LIGURTA...
   WELLTON...

LAT...LON 3241 11453 3241 11456 3245 11466 3247 11476
      3248 11477 3271 11473 3296 11472 3311 11409
      3280 11403 3241 11407 3237 11441
TIME...MOT...LOC 2157Z 251DEG 36KT 3293 11455 3267 11449
          3244 11458

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:14 PM PDTSpecial Weather StatementPSRRiverside31 min
Aug 21, 1:32 PM PDTSpecial Weather StatementPSRImperial43 min
Aug 21, 1:51 PM PDTAreal Flood AdvisoryPSRRiverside4 hr
Aug 21, 1:54 PM PDTSevere Thunderstorm WarningPSRImperial66 min
Aug 21, 1:58 PM PDTAreal Flood AdvisoryPSRImperial4 hr
Aug 21, 2:12 PM PDTFlash Flood WarningPSRImperial4 hr
Aug 21, 2:14 PM PDTSevere Thunderstorm WarningPSRImperial46 min
Aug 21, 2:26 PM PDTSpecial Weather StatementPSRImperial49 min
Aug 21, 2:30 PM PDTAreal Flood AdvisoryPSRSan Bernardino3 hr
Aug 21, 2:43 PM PDTAreal Flood AdvisoryPSRImperial4 hr
Aug 21, 3:15 PM PDTSevere Thunderstorm WarningPSRImperial34 min
Aug 21, 3:26 PM PDTAreal Flood AdvisoryPSRImperial, Riverside4 hr
Aug 21, 3:41 PM PDTAreal Flood AdvisoryPSRImperial2 hr
Aug 21, 4:05 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino3 hr
Aug 21, 4:39 PM PDTSpecial Weather StatementPSRRiverside51 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.